I recently found out I'm about 6 weeks pregnant. I have been using laxatives, bisacodyl tablets, for years because of constipation. I know I've become somewhat dependant on them. I had a slight bit of spotting today and I'm wondering if it could be due to the laxatives or if it is just the normal spotting that comes along with the first trimester of pregnancy?
I wouldn't consider any spotting 'normal' until a doctor has told you so. Personally, I would go to the ER or doctor immediately. It can be a sign of a mc or an ectopic pregnancy...better safe than sorry. Good luck!
Thanks! I have a doctors appointment tomorrow, so I'm going to hold off until then. I can't afford a trip to the ER. My mother said she had some spotting when she was pregnant with me and so did my friend. They told me not to worry about it and just see the doc when I can. Thanks so much for your input!!!!
I was STRONGLY advised by my doctor NOT to use laxatives, which I had depended on since early college for regularity. Metamucil was recommended, however, I think my regular use of more harsh products didn't allow it to phase me.
Anyway, there are prenatal vitamins that have some sort of ingredient to help with constipation. Yet, those didn't seem to work for me either. I just had to deal with it!
PLEASE speak with your doctor before continuing any usage of laxatives.
Good luck...spotting is one of those things that could be something major or minor...you just never know until you get it checked out. Glad to hear you have an appointment tomorrow-Good luck and keep us posted!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.